MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Codes Detachment of Device or Device Component (2907); Mechanical Jam (2983); Mechanics Altered (2984); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cori-assisted tka, while burring the distal cut in the middle of the case, the real intelligence robotic drill had a motor failure and the burr stopped spinning.The rep ran through all the troubleshooting tactics and the handpiece would not recalibrate.Also, was unable to remove the ri robotic drill attachment along with real intelligence robotic drill tracker.Surgery was performed after a non-significant delay, changing to manual procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the ri robotic drill attachment, part number rob10015, serial number (b)(6), used for treatment was not returned for evaluation, therefore a device analysis was unable to be performed.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The real intelligence cori for knee arthroplasty user manual (500230 rev d) provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Although the reported problem was not confirmed through a visual or functional evaluation, factors contributing to the reported symptom may have been associated with a loose drill attachment retaining nut.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.Additional information: h8 corrected data: h6 ((b)(4)).
 
Additional Manufacturer Narrative
H3, h6: the ri robotic drill attachment, part number rob10015, serial number (b)(6), used for treatment was returned for evaluation.The reported problem could not be confirmed with a visual inspection.The reported problem was confirmed with a functional evaluation.The drill attachment could not be removed manually nor through kpc unlock.The attachment was removed through disassembly of the drills motors.Following removal of the drill attachment the retaining nut was found to have loosened beyond the required torque specification.There were no signs of threadlock on the nut.After tightening the nut to spec, the attachment then passed kpc testing and a case with no attachment removal issues nor error.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The real intelligence cori for knee arthroplasty user manual (500230 rev d) provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that the lot, serial number or part number reported in this event is related to a corrective/preventive action.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with the mechanical lock nut became loose due to vibration.As a part of corrective action continuous improvements have been made to the assembly process.The assembly work instruction has been updated to include the application of a thread-lock compound to the drill attachment retaining nut during assembly.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
Section h3, h6: the ri robotic drill attachment, part number rob10015, serial number (b)(6), used for treatment was returned for evaluation.The reported problem could not be confirmed with a visual inspection.The reported problem was confirmed with a functional evaluation.The drill attachment could not be removed manually nor through kpc unlock.The attachment was removed through disassembly of the drills motors.Following removal of the drill attachment the retaining nut was found to have loosened beyond the required torque specification.There were no signs of threadlock on the nut.After tightening the nut to spec, the attachment then passed kpc testing and a case with no attachment removal issues nor error.A complaint history review for similar reported/confirmed complaints has identified prior events.A review of manufacturing records indicate the device met all specifications upon release into distribution.The real intelligence cori for knee arthroplasty user manual (500230 rev d) provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the part number or serial number and scope of this complaint, and no further escalation action is required.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with the mechanical lock nut became loose due to vibration.As part of corrective actions, continuous improvements have been made to the assembly process.The assembly work instruction has been updated to include the application of a thread-lock compound to the drill attachment retaining nut during assembly.The failure mode will continue to be monitored through complaint investigation and trended through post market surveillance activities.H6: medical device problem code.

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18183073
Report Number3010266064-2023-00205
Device Sequence Number7652559
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public00885556757345
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/07/2023
01/08/2024
06/21/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/07/2023
01/08/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: ROB10013 / SN: (B)(6).; PN: ROB10014 / LOT: UNKNOWN.; PN: ROB10024 / SN: (B)(6).
Patient SexUnknown